





Meet-and-Speak Event Saturday, March 28th, 2020 in Oak Hall 101

9:00 AM	Breakfast, Coffee – 30 minutes
9:30 AM	Gerry Altmann, Director, CT Institute for the Brain and Cognitive Sciences Welcome
9:40 AM	Dean Juli Wade Opening remarks
9:50 AM	Eric Levine, Neuroscience Cellular effects of a common BDNF gene variant associated with altered cognition in humans
10:00 AM	Sharon Casavant, Nursing Predicting neurodevelopmental outcomes of preterm infants using absolute telomere length
10:10 AM	Sabato Santaniello, Biomedical Engineering Cerebellar stimulation and network-wide oscillations in essential tremor
10:20 AM	Linnaea Ostroff, Physiology and Neurobiology Synaptic pathways of fear and safety
10:30 AM	Fumiko Hoeft, Psychological Sciences Neuroscience of dyslexia
10:40 AM	Questions – 10 minutes
10:50 AM	Coffee Break – 10 minutes
11:00 AM	John Salamone, Psychological Sciences Inflammation and effort-related motivational dysfunction in rat models: Implications for
11:10 AM	psychopathology Umay Suanda, Psychological Sciences How toddlers learn the meanings of words: A Statistical Learning approach
11:20 AM	Noelle Wig, Speech, Language and hearing Sciences A Dynamic Duo: Interaction between referential context and bilingualism in sentence processing
11:30 AM	Gerry Altmann, Psychological Sciences Representing events in deep neural networks
11:40 AM	Sandra Villata, Linguistics An empirical investigation of ungrammatical sentence processing
11:50 AM	Questions – 10 minutes
12:00 PM	<u>Lunch – 1 hour</u>
1:00 PM	Graduate Student Data Blitz (5 min talks with 2 mins for Q's) Cara Hardy, Neuroscience Mind over bladder, or is the blame shared? Implications of Alzheimer's Disease pathology in
1:07 PM	Urinary Dysfunction Lana Delasanta, Psychological Sciences Analyzing group drumming using a Nonlinear Dynamics approach
1:14 PM	Yi Wei, Psychological Sciences Neural resonance to syncopated rhythms: Model predictions and experimental tests
1:21 PM	Hannah Morrow, Psychological Sciences Waves of Binding: EEG oscillations during integration of visual, auditory, and lexical stimuli
1:28 PM	Briana Oshiro, Mathematics A brief introduction to Dynamic Causal Modeling

1:35 PM **Emily Yearling,** Psychological Sciences

Using the past to understand the present: Insights into the episodic nature of tokenization

1:42 PM **Aliyar Ozercan**, Philosophy

Mental states and language development

2:15 PM Panel Discussion – featuring Whit Tabor, Holly Fitch, Sabato Santaniello, and John Gabrieli with Gerry Altmann as moderator

Current directions, challenges, and opportunities in the brain and cognitive sciences

3:00 PM Keynote Speaker – John Gabrieli, Director of the Martinos Imaging Center at the McGovern Institute, MIT

Title: Environmental Influences on Human Brain Development

Abstract: Neuroimaging provides new views on how environmental factors influence human brain development. I will review findings about associations (1) among family socioeconomic status (SES), brain anatomy, and academic performance; (2) between early language experience and brain function and structure; and (3) between stress and brain function and how those can be altered by mindfulness training.

Keynote Speaker to be held at 3:00pm, Oak Hall 101 Refreshments will be served.

John Gabrieli and Position:	
Title:	
Abstract:	